MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR REAMER GUIDE; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM COLLAR REAMER GUIDE; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 75102205
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Event or Problem Description
(b)(6) ref# (b)(4): this is a loaner kit complaint and it was found during inspection at our warehouse.The movement part of the reamer guide is raising out of the main body, so it makes the device difficult to attach to the calcar reamer.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A complaint was reported due to the protrusion of the trigger of the hook mechanism on a polarstem reamer guide.Visual inspection confirmed the reported issue.Additionally numerous scratch marks are visible on the surface where the reamer guide and the reamer are in contact.A dimensional evaluation did not detect any deviation from the essential dimension requirements.A tolerance analysis performed could however not exclude the possibility of a protrusion of the hook mechanism even in the case where all essential dimension requirements are met.There is however no indication that the reported issue could affect the surgery being performed.A new design of the device has been released in order to prevent the reoccurrence of this issue.The root cause is attributed to insufficient design specifications.Further investigations have been initiated to review the performance of this device.This complaint has been reopened for reporting reasons, according to the current procedure.No additional information became available.Smith and nephew will monitor this device for further similar issues.

Brand Name
POLARSTEM COLLAR REAMER GUIDE
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
baar 06340
SZ  06340
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH500 0
SZ   CH5000
Manufacturer Contact
sarah freestone
oberneuhofstrasse 10d
baar 06340
SZ   06340
0447940038246
MDR Report Key10180059
Report Number9613369-2020-00123
Device Sequence Number11526415
Product Code LZO
UDI-Device Identifier00885556535493
UDI-Public(01)00885556535493(10)A61590
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143739
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75102205
Device Catalogue Number75102205
Device Lot NumberA61590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/24/2017
Supplement Date Received by Manufacturer07/13/2020
09/01/2022
09/01/2022
Initial Report FDA Received Date06/22/2020
Supplement Report FDA Received Date07/18/2020
09/02/2022
09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2827-2020
Patient Sequence Number1
Patient SexUnknown